MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; TRULIANT PS CEM FEM PS CEM LEFT SZ 2

EXACTECH, INC. TRULIANT; TRULIANT PS CEM FEM PS CEM LEFT SZ 2
Model Number 02-020-11-0220
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant devices: ps insert (cn: 02-022-35-2009; sn: (b)(4)).
 
Event or Problem Description
As reported, this (b)(6) y/o female patient approximately 1.5 years postop the initial implant complained of pain.A bone scan was performed which determined that the femoral component was loose.During the revision, the femoral component was removed by hand with no cement adhered to the femoral component.The poly insert clearly showed pitting.Also, osteolysis was present in the femur.Revised the femur with a size 2 cc femoral component with an offset and 40mm cemented stem.The poly was also replaced with a 2 x 13mm ps insert.Patient was last known to be in stable condition following the event.The devices were disposed of by the facility.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that the revision reported was likely the result of a combination of aseptic loosening between the femoral component and the bone and prosthesis wear.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contribution of loosening and prosthesis wear to the sequence of events cannot be determined as the devices were not available for evaluation.(d11) concomitant devices: ps insert (cn: 02-022-35-2009; sn: (b)(6)).

Brand Name
TRULIANT
Common Device Name
TRULIANT PS CEM FEM PS CEM LEFT SZ 2
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9848979
Report Number1038671-2020-00249
Device Sequence Number10944388
Product Code JWH
UDI-Device Identifier10885862314413
UDI-Public10885862314413
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02-020-11-0220
Device Catalogue Number02-020-11-0220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR